zbMATH — the first resource for mathematics

On the steady-state queue size distribution of the discrete-time \(\text{Geo}/G/1\) queue with repeated customers. (English) Zbl 0840.60085
The author investigates the steady-state queue-size distribution of the discrete-time \(\text{Geo}/G/1\) retrial queue. He derives analytic formulas for the generating functions of the joint distribution of the number of customers in the system and the residual service times and shows that the stochastic decomposition law holds. He develops recursive formulas for the steady-state probabilities and illustrates their use through numerical examples. This model has applications in the slotted non-persistent CSMA when the traffic load is relatively light and the collision probability is negligible small.

60K25 Queueing theory (aspects of probability theory)
90B22 Queues and service in operations research
Full Text: DOI
[1] O.J. Boxma and W.P. Groenendijk, Waiting times in discrete-time cycle-service systems, IEEE Trans. Commun. 36 (1988) 164-170. · Zbl 0655.90026 · doi:10.1109/26.2746
[2] H. Bruneel and B.G. Kim,Discrete-Time Models for Communication Systems Including ATM (Kluwer Academic Publishers, Boston, 1993).
[3] B.D. Choi and K.K. Park, The M/G/1 retrial queue for Bernoulli schedule, Queueing Systems 7 (1990) 219-228. · Zbl 0706.60089 · doi:10.1007/BF01158476
[4] Q.H. Choo and B. Conolly, New results in the theory of repeated orders queueing systems, J. Appl. Prob. 16 (1979) 631. · Zbl 0418.60088 · doi:10.2307/3213090
[5] G.I. Falin, Aggregate arrival of customers in one-line system with repeated calls, Ukr. Math. J. 28 (1976) 437. · Zbl 0361.60086 · doi:10.1007/BF01101670
[6] G.I. Falin, On the waiting-time process in a single-line queue with repeated calls, J. Appl. Prob. 23 (1986) 185. · Zbl 0589.60077 · doi:10.2307/3214127
[7] G.I. Falin, A survey of retrial queues, Queueing Systems 7 (1990) 127-168. · Zbl 0709.60097 · doi:10.1007/BF01158472
[8] S. Halfin, Batch delays versus customer delays, Bell Syst. Tech. J. 62(7) (1983) 2011-2015.
[9] J.J. Hunter,Mathematical Techniques of Applied Probability, Vol. 2, Discrete-Time Models: Techniques and Applications (Academic Press, New York, 1983). · Zbl 0539.60065
[10] J. Keilson, J. Cozzolino, and H. Young, A service system with unfilled requests repeated, Oper. Res. 16 (1968) 1126. · Zbl 0165.52703 · doi:10.1287/opre.16.6.1126
[11] K. Knopp,Infinite Sequences and Series (Dover, New York, 1956). · Zbl 0070.05807
[12] V.G. Kulkarni, On queueing systems with retrials, J. Appl. Prob. 20 (1983) 380. · Zbl 0518.90023 · doi:10.2307/3213810
[13] V.G. Kulkarni, Expected waiting times in a multiclass batch arrival retrial queue, J. Appl. Prob. 23 (1986) 144. · Zbl 0589.60073 · doi:10.2307/3214123
[14] R. Rom and M. Sidi,Multiple Access Protocols: Performance and Analysis (Springer, New York, 1990). · Zbl 0702.68017
[15] H. Takagi,Queueing Analysis: A Foundation of Performance Evaluation, Vol. 3, Discrete-Time Systems (North-Holland, Amsterdam, 1993).
[16] T. Yang and J.G.C. Templeton, A survey on retrial queues, Queueing Systems 2 (1987) 201-233. · Zbl 0658.60124 · doi:10.1007/BF01158899
[17] T. Yang and H. Li, The M/G/1 retrial queue with the server subject to starting failures, Queueing Systems 16 (1994) 83-96. · Zbl 0810.90046 · doi:10.1007/BF01158950
[18] T. Yang, M.J.M. Posner, J.G.C. Templeton, and H. Li, An approximation method for the M/G/1 retrial queue with general retrial times, Europ. J. Oper. Res. 76 (1994). · Zbl 0802.60089
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.